Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 228, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 13, 2001, 12:49 AM CDT for Maury County, Tennessee. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 13, 2001, 12:49 AM CDT (05:49 UTC)
- Expired
- Sep 13, 2001, 1:20 AM CDT
- In force
- 31 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Maury County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 1:20 AM CDT | Thunderstorm Wind 50 E | Mt Pleasant, TN | Highway dept. reported a tree down near Mt. Pleasant. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1772 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1588 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
713 WUUS54 KOHX 130555 CCA SVRBNA TNC119-130620- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1249 AM CDT THU SEP 13 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MAURY COUNTY IN TENNESSEE THIS INCLUDES THE CITIES OF...MOUNT PLEASANT...COLUMBIA * UNTIL 120 AM CDT * AT 1245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 3 MILES NORTHEAST OF COLUMBIA...MOVING SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR COLUMBIA AT 110 AM CDT 7 MILES NORTHEAST OF MOUNT PLEASANT AT 115 AM CDT THIS IS A DANGEROUS STORM. RADAR HAS EVEN SHOWN POSSIBLE ROTATION INDICATING TORNADIC POTENTIAL. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. $$ GIRODO LAT...LON 3560 8686 3576 8696 3564 8728 3545 8715
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 9:45 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Sep 12, 9:45 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 945 PM CDT WED SEP 12 2001 SURFACE TROUGH RUNNING FROM KY...CUTTING ACROSS NORTHWEST MID TN AND INTO MS. THUNDERSTORMS SHOULD HAVE DIED WITH SUNSET...BUT APPARENTLY ENOUGH CONVERGENCE WITH THIS TROUGH TO KEEP ACTIVITY GOING. WILL UPDATE ZONES FOR ISOLATED OR SCATTERED THUNDERSTORMS THROUGH TONIGHT. MODELS SUGGEST SOME LOW LEVEL MOISTURE CONVERGENCE WILL CONTINUE THROUGH THE NIGHT. WITH HIGHER DEW POINTS SOUTHEAST OF TROUGH...WILL HAVE TO ADJUST LOW TEMPERATURES UPWARD...ESPECIALLY OVER SOUTH MID TN. .BNA...NONE. SH
In the hours before
Special weather statement, Sep 12, 11:17 PM CDT, 1 hour 32 minutes before
TNZ028-130430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1117 PM CDT WED SEP 12 2001 THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILSON COUNTY HAS BEEN CANCELLED. THE THUNDERSTORMS HAVE NOW DIMINISHED AND NO LONGER POSE A THREAT OF SEVERE WEATHER. 19
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 10:51 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 54 min |
| Sep 12, 11:15 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 30 min |
| Sep 13, 1:25 AM CDT | Severe Thunderstorm Warning | OHX | Perry, Wayne | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.